Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 136, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 6, 2014, 4:20 AM EST. It took effect at Dec 6, 2014, 11:00 PM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2014, 4:20 AM EST (09:20 UTC)
- In effect from
- Dec 6, 2014, 11:00 PM EST
- Expired
- Dec 8, 2014, 5:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 4:14 AM EST, 6 minutes earlier.
Area forecast discussion, Dec 6, 4:14 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EST SAT DEC 6 2014
.SYNOPSIS...
A LOW PRESSURE WILL TRACK JUST SOUTH OF NEW ENGLAND TODAY AND
TONIGHT...RESULTING IN PERIODS OF RAIN. DRY BUT MUCH COLDER AND
BLUSTERY WEATHER FOLLOWS SUNDAY....AND LINGERS INTO MONDAY. BY
TUESDAY...A COASTAL STORM MAY DEVELOP AND IMPACT SOUTHERN NEW
ENGLAND WITH RAIN AND WIND...AND POSSIBLY SOME WET SNOW OVER
WESTERN MASSACHUSETTS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LOW PRESSURE WAVE WILL MOVE ALONG A NEARLY STATIONARY BOUNDARY
TODAY. THIS WILL MEAN PERIODS OF RAIN THROUGH THE DAY. EXPECTING
TEMPERATURES IN THE 50S SOUTH AND EAST OF THIS FRONT...WITH 40S TO
THE NORTH AND WEST. THERE WILL BE A WEAK PRESSURE GRADIENT...WHICH
WOULD MEAN LIGHT WINDS ACROSS THE INTERIOR. SOUTH TO SOUTHWEST
WINDS MAY GUST UP TO 20 MPH ACROSS CAPE COD AND THE ISLANDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
LOW PRESSURE WAVE INTENSIFIES WITH GOOD DYNAMICS IN PLACE. GOOD
MODEL AGREEMENT ON A SOAKING RAIN ACROSS CT/RI AND SOUTH OF THE
MASS PIKE...WITH LESS NORTHWARD. AS COLDER AIR ARRIVES BEHIND THIS
LOW PRESSURE...THE PRECIPITATION MAY BRIEFLY TURN TO SNOW OR SLEET
BEFORE ENDING. BECOMING WINDY ALONG THE COAST WITH GUSTS UP TO
40 MPH BY SUNRISE SUNDAY...ESPECIALLY ACROSS CAPE COD AND THE
ISLANDS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
* MOSTLY DRY WEATHER EXPECTED SUNDAY
* LOW PRESSURE WILL BRING UNSETTLED...POSSIBLY WINTRY WEATHER TO THE
AREA THROUGH THE MIDDLE OF THE WEEK
* DRY WEATHER RETURNS BY FRIDAY
THE MODELS CONTINUE TO STRUGGLE WITH A LOW PRESSURE SYSTEM
APPROACHING SOUTHERN NEW ENGLAND THROUGH THE MIDDLE OF NEXT WEEK.
THE ECMWF IS MORE CONSISTENT WITH A NEGATIVELY TILTED MID LEVEL
TROUGH AND A COASTAL LOW AFFECTING SOUTHERN NEW ENGLAND FOR SEVERAL
DAYS. HOWEVER...IT IS STRUGGLING WITH THE DETAILS AND THE TRACK OF
THE LOW PRESSURE SYSTEM. THE 05/00Z GFS HAS A MORE PROGRESSIVE
COASTAL LOW MOVING OVER THE 40/70 BENCHMARK. HOWEVER...PREVIOUS
RUNS HAVE HAD HIGH PRESSURE OVER THE REGION SO IT IS STRUGGLING AS
WELL. THEREFORE...AM LEANING MORE TOWARDS THE ECMWF SOLUTION.
SUNDAY...HIGH PRESSURE BUILDS INTO NEW ENGLAND ALLOWING FOR DRIER
AND COOLER WEATHER. THE HIGH IS OFF TO THE NORTH AND WITH LOW
PRESSURE POTENTIALLY MOVING UP THE COAST /SEE BELOW/...A TIGHT
PRESSURE GRADIENT WILL BE IN PLACE OVER SOUTHERN NEW ENGLAND. THIS
WILL MEAN GUSTY WINDS WHICH IN TURN WILL LEAD TO IT FEELING CHILLIER
THAN TEMPERATURES INDICATE.
MONDAY THROUGH THURSDAY...AS DISCUSSED ABOVE...THIS PERIOD IS VERY
UNCERTAIN WITH DIFFERENT MODEL SOLUTIONS IN THE GFS/ECMWF. BECAUSE
OF THE UNCERTAINTY WITH THE SYSTEM...THERE ARE MYRIAD SOLUTIONS. THE
ECMWF HAS BEEN THE MOST CONSISTENT AND THEREFORE WILL LEAN TOWARDS
THIS SOLUTION.
PRECIPITATION...WITH THE PREFERRED ECMWF SOLUTION...WE ARE LOOKING
AT MOSTLY RAIN ACROSS SOUTHERN NEW ENGLAND. WITH THE LOW MOVING AS
SLOWLY AS IT IS WE ARE LOOKING AT A PROLONGED PERIOD OF RAIN WITH
WIDESPREAD RAINFALL AMOUNTS OF TWO TO THREE INCHES. HOWEVER...IF
THE GFS SOLUTION VERIFIES...WE ARE LOOKING AT MORE OF A SNOW
SCENARIO WITH A PLOWABLE SNOWFALL ACROSS THE INTERIOR ON TUESDAY.
HOWEVER...AS STATED MANY TIMES IN HERE...THE ECMWF SCENARIO IS THE
PREFERRED SCENARIO AND THERE IS PLENTY OF UNCERTAINTY WITH THIS
STORM.
WIND...EASTERLY ONSHORE WINDS ARE EXPECTED THROUGH MUCH OF THIS
PERIOD WITH THE ECMWF SOLUTION. AT TIMES THEY WILL BE GUSTY WITH A
STRONG LOW LEVEL JET OVERHEAD. WE MAY NEED WIND HEADLINES AT SOME
POINT IF THIS OCCURS.
COASTAL FLOODING...EACH MODEL HAS A DIFFERENT STORM TRACK AND THUS
DIFFERENT CONTRIBUTIONS TO THE POTENTIAL FOR COASTAL FLOODING. THE
ECMWF HAS ONSHORE WINDS BEGINNING LATE SUNDAY AND CONTINUING THROUGH
WEDNESDAY. ITS TRACK HOWEVER DOESN/T LEND ITSELF AS MUCH TO HIGHER
SEAS WITH A MORE INSIDE RUNNER TRACK. THE GFS ON THE OTHER HAND
ONLY HAS ONSHORE WINDS FOR A COUPLE OF TIDE CYCLES BUT ITS TRACK AS
A CLASSIC COASTAL STORM FOR SOUTHERN NEW ENGLAND WILL PRODUCE HIGHER
SEAS. IT IS FAIRLY PROGRESSIVE THOUGH.
WHILE TIDES ARE DIMINISHING THROUGH THE WEEK...DEPENDING ON WHICH
SOLUTION VERIFIES...THE WINDS AND POTENTIAL HIGHER SEAS MAY RESULT
IN MINOR COASTAL FLOODING.
FRIDAY...AT THIS POINT BOTH MODELS HAVE A RETURN TO DRIER WEATHER
WITH HIGH PRESSURE BUILDING INTO THE REGION.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TODAY...PERIODS OF RAIN IN MVFR BUT LOWERING TO IFR. THERE MAY BE
A FEW BREAKS DURING THE DAY TO ALLOW FOR VSBYS TO LIFT AT OR ABOVE
5SM.
TONIGHT...PERIODS OF RAIN POSSIBLY HEAVY AT TIMES ACROSS CT/RI
AND SOUTHEAST MA. IFR LIKELY. DEVELOPING NE WINDS INCREASING TO
30 KT POSSIBLY BY 12Z SUN.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. MODERATE CONFIDENCE
IN TIMING.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...MODERATE CONFIDENCE. VFR TO START WILL GRADUALLY DIMINISH
TO MVFR CIGS AS CLOUDS INCREASE SUNDAY NIGHT.
MONDAY THROUGH WEDNESDAY...LOW CONFIDENCE. MVFR/IFR CIGS LIKELY IN
SNOW/RAIN WITH COASTAL LOW.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE.
*** NORTHEAST GALES POSSIBLE VERY LATE TONIGHT INTO SUNDAY ***
TODAY...FRONTAL BOUNDARY DRAPED ACROSS THE WATERS. PERIODS OF
RAIN AS WELL.
TONIGHT...PERIODS OF HEAVY RAIN. COLD FRONT MOVES ACROSS THE
WATERS AND SOUTH OF NEW ENGLAND TOWARD DAYBREAK SUNDAY. NE GALES
POSSIBLY LATE...SPREADING FROM NORTH TO SOUTH.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...A COLD FRONT MOVES OVER THE WATERS WITH A TIGHT PRESSURE
GRADIENT FOLLOWING THE COLD FRONT. THIS WILL LEAD TO NORTHERLY
GALES THROUGH THE PERIOD.
MONDAY THROUGH WEDNESDAY...THIS PERIOD WILL DEPEND LARGELY ON WHICH
MODEL ENDS UP VERIFYING. WITH A COASTAL LOW PRESSURE SYSTEM PASSING
OVER THE 40/70 BENCHMARK PER THE GFS AND MORE OF AN INLAND TRACK BUT
VERY SLOW MOVING AND PERSISTENT LOW PER THE ECMWF...THERE COULD BE
VERY DIFFERENT SOLUTIONS. THE ECMWF IS THE FAVORED SOLUTION AT THE
MOMENT WITH THE MOST CONSISTENCY FROM RUN TO RUN. WITH THIS
SOLUTION...EXPECT SEAS TO REMAIN HIGH...WELL OVER 5 FEET AND LIKELY
UP TO 12 TO 14 FEET ON THE OUTER WATERS. THERE WILL BE AT LEAST ONE
PERIOD OF EASTERLY GALES...RIGHT NOW FORECAST FOR TUESDAY...AND
POSSIBLY MORE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
MAZ002>005-008>011-026.
RI...NONE.
MARINE...GALE WARNING FROM 4 AM TO 10 PM EST SUNDAY FOR ANZ231>234-250.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
SUNDAY NIGHT FOR ANZ230.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY
FOR ANZ236.
GALE WARNING FROM 3 AM TO 10 PM EST SUNDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ251.
GALE WARNING FROM 3 AM SUNDAY TO 7 AM EST MONDAY FOR ANZ254-
255.
GALE WARNING FROM 3 AM SUNDAY TO 6 AM EST MONDAY FOR ANZ256.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLGHazardous weather outlook, Dec 6, 4:20 AM EST, 0 minutes before
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
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:20 AM EST | Gale Warning | BOX | 50 hr | |
| Dec 6, 4:32 PM EST | Wind Advisory | BOX | Barnstable, Dukes, Nantucket | 32 hr |
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.